MAUDE Adverse Event Report: ALLERGAN (COSTA RICA) STYLE 133MV TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

ALLERGAN (COSTA RICA) STYLE 133MV TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Catalog Number 133MV-15
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
In response to mw # 2600320000-2018-8019.A review of the device history record has been completed.No deviations or non-conformances noted.Further information from the reporter regarding event, product, or patient details has been requested.No additional information is available at this time.Device labeling: the following is a list of potential adverse events that may occur with breast implant surgery.The risks include: implant deflation/leakage, additional surgery, capsular contracture, infection, toxic shock syndrome, necrosis, hematoma, seroma, extrusion, breast pain, changes in nipple sensation, changes in breast sensation, dissatisfaction with cosmetic results (wrinkling, folding, displacement, asymmetry, palpability, visibility, ptosis, sloshing), calcific deposits, irritation/inflammation, delayed wound healing, hypertrophic scarring, breast tissue atrophy/chest wall deformity, difficulty/inability in breast feeding, and inability to adequately visualize breast lesions with mammography.In addition to these potential adverse events, there have been concerns with certain systemic diseases.Deflation: patients should be advised that the tissue expanders may deflate, and require replacement surgery.Deflation occurs when saline leaks through a damaged injection site or a damaged tissue expander envelope.
 
Event or Problem Description
Health professional reported a right side "breast implant was leaking in patient" in reference to a tissue expander.Device has been explanted.
 
Additional Manufacturer Narrative
Device evaluation: visual analysis of the returned device identified: crease fold and opening.Leak test was performed and leakage was found in the device.A microscopic analysis was performed which identified three puncture opening on anterior side and have an opening sharp in the posterior side.A dimension measurement in the shell was performed which identified the thickness within specification.
 
Event or Problem Description

Brand Name
STYLE 133MV TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
ALLERGAN (COSTA RICA)
900 parkway global park
zona franca
CS 
MDR Report Key7352637
Report Number9617229-2018-01706
Device Sequence Number1470594
Product Code LCJ
UDI-Device Identifier10888628004146
UDI-Public10888628004146
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K862203
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/10/2020
Device Catalogue Number133MV-15
Device Lot Number2881977
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2018
Initial Date Received by Manufacturer 02/27/2018
Supplement Date Received by Manufacturer05/09/2018
Initial Report FDA Received Date03/20/2018
Supplement Report FDA Received Date06/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR